Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 263, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 5, 2009, 6:21 PM EDT for Bulloch County, Candler County, Georgia. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 5, 2009, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA
The radar
The Charleston,SC radar (KCLX), 94 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:25 PM EDT | HAIL 2.5 | 5 Wnw Portal, GA | THE PUBLIC REPORTED PENNY TO TENNIS BALL SIZED HAIL ON JOHN D. LANIER ROAD. TIME WAS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 052221
SVRCHS
GAC031-043-052315-
/O.NEW.KCHS.SV.W.0263.090805T2221Z-090805T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 715 PM EDT
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF PORTAL TO ALINE...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
NICKEL SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
ALINE...METTER...PORTAL...PULASKI...WESTSIDE...REGISTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3255 8211 3256 8208 3254 8204 3261 8200
3263 8192 3262 8186 3226 8187 3227 8189
3227 8195 3229 8212 3231 8224
TIME...MOT...LOC 2221Z 283DEG 10KT 3262 8202 3231 8219
$$
REB2 follow-up statements
000
WWUS52 KCHS 052245
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT WED AUG 5 2009
GAC031-043-052315-
/O.CON.KCHS.SV.W.0263.000000T0000Z-090805T2315Z/
CANDLER GA-BULLOCH GA-
645 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN BULLOCH AND CANDLER COUNTIES...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
MIDDLEGROUND TO 8 MILES SOUTHWEST OF METTER...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE
METTER...PORTAL...PULASKI...REGISTER AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3254 8204 3261 8200 3263 8192 3262 8186
3226 8187 3227 8189 3227 8195 3229 8212
3231 8220
TIME...MOT...LOC 2244Z 283DEG 10KT 3261 8195 3230 8212
$$
REB000
WWUS52 KCHS 052306
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
706 PM EDT WED AUG 5 2009
GAC031-043-052316-
/O.EXP.KCHS.SV.W.0263.000000T0000Z-090805T2315Z/
CANDLER GA-BULLOCH GA-
706 PM EDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BULLOCH AND CANDLER
COUNTIES WILL EXPIRE AT 715 PM EDT...
AT 706 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3254 8204 3261 8200 3263 8192 3262 8186
3226 8187 3227 8189 3227 8195 3229 8212
3231 8220
TIME...MOT...LOC 2306Z 283DEG 10KT 3260 8188 3229 8205
$$
REBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:07 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 5, 5:07 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 507 PM EDT WED AUG 5 2009 .SYNOPSIS... A LEE SIDE SURFACE TROUGH WILL PERSIST OVER INLAND GEORGIA AND THE CAROLINAS THROUGH LATE WEEK. AN EXPANSIVE RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MOST THUNDERSTORMS WHICH FIRED ALONG A SURFACE TROUGH AND PUSHED INTO CENTRAL/SOUTHERN COUNTIES/COASTAL AREAS HAD WEAKENED EARLY WEDNESDAY EVENING...AND THE FOCUS FOR THUNDERSTORMS AND POSSIBLE SEVERE WEATHER HAD SHIFTED INLAND WHERE OUTFLOW FROM EARLIER THUNDERSTORMS WILL INTERACT WITH CONVECTION ADVANCING INTO THE REGION FROM THE WEST. NUMEROUS BOUNDARY INTERACTIONS WILL ENHANCE UPDRAFTS TO PRODUCE ISOLATED/ OCCASIONAL PULSE SEVERE EVENTS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AS LARGE AS QUARTERS INLAND THIS EVENING. ALSO...A WEAK STEERING FLOW...A COMPLEX BOUNDARY REGIME AND PWATS AROUND 1.8 INCHES COULD SUPPORT LOCALIZED FLOODING. ADJUSTED EVENING POPS ACCORDINGLY...TAPERED FROM CHANCE INLAND TO SLIGHT CHANCE ALONG THE COAST...TO ALLOW FOR THE POTENTIAL FOR INLAND THUNDERSTORMS TO PROPAGATE E/SE THIS EVENING. IF INLAND THUNDERSTORMS BECOME/REMAIN ORGANIZED...MORE WIDESPREAD CONVECTION COULD DEVELOP AND ADVANCE TO THE COAST LATER THIS EVENING. HOWEVER...LATEST GUIDANCE CONTINUES TO DEPICT A MARKED DIURNAL WEAKENING TRENDS AFTER DARK. THUS...MAINTAINED POPS LESS THAN 15 PERCENT OVER LAND STARTING AT 06Z. WHERE RAIN OCCURS...CLEARING SKIES...LIGHT WINDS AND LOW LEVEL MOISTURE COULD SUPPORT AREAS OF STRATUS/FOG OVERNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE UPPER TROUGH AND ASSOCIATED SURFACE TROUGH WILL ADVANCE INTO THE REGION THURSDAY. THESE FEATURES WILL SUPPORT AT LEAST ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS BY MIDDAY...AND NUMEROUS SHOWERS/THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON...ESPECIALLY CENTRAL/EAST. DUE TO MODEL DEPICTION OF SLIGHTLY DRIER 850-500 MB AIR FILTERING INTO THE REGION FROM THE N/W...LIMITED POPS TO CHANCE FOR NOW. AS THE UPPER/SURFACE TROUGH PUSH OFFSHORE AND SLIGHTLY DRIER AIR CONTINUES TO SPREAD INTO THE REGION THURSDAY NIGHT... SHOWERS/THUNDERSTORMS SHOULD READILY SUCCUMB TO DIURNAL TRENDS AFTER SUNSET...DISSIPATING QUICKLY OVER LAND. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AN UPPER RIDGE WILL SLOWLY STRENGTHEN OVER THE SOUTHEAST UNITED STATES FRIDAY THROUGH MONDAY. UPPER HEIGHTS WILL REACH THEIR ZENITH ON MONDAY WHEN THE GFS PROGS A 5970M RIDGE CENTERED DIRECTLY OVER THE AREA. REMOVED AFTERNOON POPS FROM ALL BUT THE ALTAMAHA REGION FRI THROUGH SUN BECAUSE THE STRONG MID-LEVEL SUBSIDENCE SHOULD PREVENT MUCH OF ANY CONVECTION FROM DEVELOPING. HIGH TEMPS IN THE MID TO UPPER 90S WITH DEWPOINTS REMAINING IN THE LOWER TO MIDDLE 70S MAY PRODUCE SOME HEAT INDEX CONCERNS OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS CONTINUES TO BE ADDRESSED IN THE HAZARDOUS OUTLOOK. THE RIDGE IS EXPECTED TO BEGIN BREAKING DOWN EARLY NEXT WEEK. THIS SHOULD HELP TO MODERATE TEMPS A BIT AND BRING AN INCREASE TO AFTERNOON AND EVENING CONVECTION. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... WILL ASSESS POTENTIAL FOR UPSTREAM THUNDERSTORMS TO ADVANCE INTO TAF SITES LATE THIS EVENING/OVERNIGHT...BUT ODDS FAVOR THUNDERSTORMS DISSIPATING INLAND AFTER DARK. OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. WITH LINGERING MOISTURE FROM AFTERNOON RAIN...LIGHT WINDS AND CLEARING SKIES OVERNIGHT...THERE REMAINS POTENTIAL FOR MVFR FOG EARLY THURSDAY MORNING. YET POTENTIAL REMAINS LOW AT THIS TIME THUS WILL MAINTAIN VFR CONDITIONS AT KCHS AND MARGINAL MVFR VISIBILITIES WHERE RAIN HAD ALREADY OCCURRED AT KSAV. EXTENDED AVIATION OUTLOOK...MVFR/IFR POSSIBLE IN SCATTERED SHOWERS AND STORMS THU AFTERNOON AND EVENING. OTHERWISE VFR CONDITIONS WILL PREVAIL. && .MARINE... S/SW WINDS WILL LIKELY SURGE AGAIN TNGT INTO TMRW MRNG AS THE PRES GRADIENT TIGHTENS A BIT WITH AN INLAND TROF OF LOW PRES MOVING TO THE COAST AND GRADUALLY OFFSHORE. HOWEVER...EARLY THUNDERSTORMS COULD DELAY THE SURGE FOR A TIME THIS EVENING. SUSTAINED SPEEDS MAY NUDGE CLOSER TO 20 KT...INCLUDING AN OCNL GUST OVER 20 KT...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA LEVELS AS A WHOLE AND SEAS REMAINING CAPPED AT 4 FT. THE DIURNAL SEABREEZE CIRCULATION WILL AGAIN DOMINATE THU WITH ATLC HIGH PRESSURE PERSISTING WELL E OF THE CHS MARINE AREA AND A WEAK TROUGH OF LOW PRES REMAINS OVER LAND. SW WINDS LESS THAN 15 KT IN THE MORNING WILL BACK TO S IN THE AFTERNOON...INCREASING TO NEAR 15 KT...THEN WILL RETURN TO SW IN THE EVENING AND OVERNIGHT WHILE REDUCING BACK TO THE 10-15 KT RANGE. SEAS WILL CONTINUE TO REMAIN BELOW 4 FT. AS ANOTHER TROUGH OF LOW PRESSURE ADVANCES THROUGH THE WATERS THU NIGHT...WINDS WILL VEER TOWARD THE W AND WILL DIMINISH TO 10 KT OR LESS LATE. AN EXPANSIVE RIDGE FRI THROUGH MON WILL MAINTAIN SOUTH TO SOUTHWEST WINDS ACROSS THE WATERS WITH SPEEDS GENERALLY LESS THAN 10 KT AND SEAS LESS THAN 3 FT. A WEAK SEABREEZE SHOULD PUSH WINDS CLOSER TO 10 KT RIGHT ALONG THE COAST EACH AFTERNOON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 5, 5:17 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 517 PM EDT WED AUG 5 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 517 PM EDT WED AUG 5 2009 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. ISOLATED THUNDERSTORMS WILL LIKELY BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL RANGING IN SIZE FROM PENNIES TO QUARTERS. ANY THUNDERSTORMS COULD ALSO PRODUCE LOCALIZED FLOODING AND EXCESSIVE CLOUD TO GROUND LIGHTNING. SEVERE WEATHER WILL MOST LIKELY OCCUR ACROSS INLAND AREAS NORTH AND WEST OF CHARLESTON AND SAVANNAH UNTIL 11 PM. THUNDERSTORMS THAT DEVELOP OVER LAND COULD PUSH INTO COASTAL WATERS WITH GUSTY WINDS THIS EVENING. REMAIN ALERT FOR WARNINGS...STATEMENTS AND ADDITIONAL INFORMATION FROM THE NATIONAL WEATHER SERVICE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...STRONG HIGH PRESSURE WILL BUILD OVER THE REGION ALLOWING HEAT AND HUMIDITY TO BUILD THIS WEEKEND INTO EARLY NEXT WEEK. HEAT INDICES MAY REACH BETWEEN 105 AND 110 DEGREES DURING THE AFTERNOON HOURS. HEAT ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Aug 5, 4:53 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG REEVESVILLE 33.21N 80.65W
08/05/2009 DORCHESTER SC DEPT OF HIGHWAYS
3 TREES DOWN IN REEVESVILLE. 1 ALONG HIGHWAY 78. 1 ON ST.
MARK BOWMAN ROAD. 1 ON WIRE ROAD.
&&
VBSpecial weather statement, Aug 5, 5:08 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 508 PM EDT WED AUG 5 2009 GAZ087-052145- JENKINS- 508 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 545 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR HERNDON...OR ABOUT 13 MILES WEST OF MILLEN...MOVING EAST AT 15 MPH. AREAS IN AND AROUND HERNDON...BIRDSVILLE...ROGERS...THRIFT... MILLEN...LAWTON...WILL BE IMPACTED THROUGH 545 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Aug 5, 5:09 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 W REEVESVILLE 33.21N 80.67W
08/05/2009 DORCHESTER SC LAW ENFORCEMENT
TREE DOWN ON RAILROAD TRACKS NEAR PATTON RD.
0415 PM TSTM WND DMG 2 WNW SAINT GEORGE 33.20N 80.61W
08/05/2009 DORCHESTER SC LAW ENFORCEMENT
TREE DOWN ON BADHAM DR.
&&
JRLLocal storm report, Aug 5, 5:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM LIGHTNING SAVANNAH 32.05N 81.08W
08/05/2009 CHATHAM GA NEWSPAPER
HOUSE STRUCK BY LIGHTNING.
&&
JRLSpecial weather statement, Aug 5, 6:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 601 PM EDT WED AUG 5 2009 GAZ099-100-052230- BULLOCH-CANDLER- 601 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTHWESTERN BULLOCH AND CANDLER COUNTIES THROUGH 630 PM EDT... AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR OLIFFTOWN...OR ABOUT 9 MILES NORTHWEST OF METTER...MOVING SOUTHEAST AT 10 MPH. AREAS IN AND AROUND OLIFFTOWN...UNION...UNION...WILL BE IMPACTED THROUGH 630 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Aug 5, 6:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 608 PM EDT WED AUG 5 2009 SCZ040-052245- ALLENDALE- 608 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ALLENDALE COUNTY THROUGH 645 PM EDT... AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SEIGLING TO 8 MILES SOUTHWEST OF APPLETON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ALLENDALE TO 10 MILES WEST OF ALLENDALE...MOVING EAST AT 10 MPH. AREAS IN AND AROUND APPLETON...SEIGLING...ALLENDALE...ULMER...WILL BE IMPACTED THROUGH 645 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:44 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 61 min |
| Aug 5, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 35 min |
| Aug 5, 5:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.